Drought, Russell
- When
- November 23, 6:00 AM CST to November 30, 11:59 PM CST
- Where
- Russell forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.288, -85.185 (the zone’s center; the record gives no point)
With near to slightly below normal rainfall during the month of November, ongoing Severe Drought (D2) conditions spread southeastward into the Tuskegee, Troy, and Eufaula areas by the end of the month.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
With near to slightly below normal rainfall during the month of November, ongoing Severe Drought (D2) conditions spread southeastward into the Tuskegee, Troy, and Eufaula areas by the end of the month.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Nov 23, 5:50 AM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 550 AM CST TUE NOV 23 2010 .UPDATE...AVIATION DISCUSSION. && .SHORT TERM...TODAY THROUGH FRIDAY. PREVIOUS FORECASTS HAVE HANDLED THE UPCOMING WEATHER TRANSITIONS FAIRLY WELL AND NO MAJOR CHANGES MADE THIS MORNING. A FEW TWEAKS TO TEMPS AND POPS BUT THE MAIN REASONING REMAINS THE SAME. A COLD FRONT TO OUR NORTHWEST WILL MAKE A SLOW PROGRESSION TOWARDS THE AREA TODAY AFFECTING THE NORTHERN TIER OF COUNTIES PERHAPS AS EARLY AS LATE MORNING AND THEN EASES ITS WAY INTO CENTRAL ALABAMA DURING THE AFTERNOON AND EVENING. 00Z MODEL CONSENSUS HAS THE FRONT DRIFTING TO NEAR CLANTON OR MONTGOMERY BEFORE STALLING OUT THIS EVENING/OVERNIGHT...SO SOME POP ADJUSTMENTS WERE MADE TO ACCOUNT FOR THE SLIGHTLY SOUTHWARD PROGRESSION. THIS BOUNDARY WILL LIFT NORTHWARD ON WEDNESDAY PERHAPS WITH A FEW SHOWERS OR THUNDERSTORMS AS IT DOES SO. WITH THE DEEP SOUTHERLY FLOW WILL IN PLACE...MILD/WARM CONDITIONS ARE EXPECTED WEDNESDAY THROUGH THANKSGIVING DAY. THANKSGIVING SHOULD BE MOSTLY RAIN FREE ALTHOUGH SOME LIGHT RAIN CAN NOT BE RULED OUT LATER IN THE DAY AS ISENTROPIC LIFT SETS UP AHEAD OF THE APPROACHING/RETURNING FRONT. BETTER RAIN CHANCES REMAIN IN THE FORECAST FOR THURSDAY NIGHT AS THE FRONT SLIDES INTO NORTHERN ALABAMA AROUND MIDNIGHT. LOTS OF POST FRONTAL PRECIPITATION WITH THIS SYSTEM SO EVEN AFTER THE BOUNDARY PUSHES THROUGH...LIGHT TO MODERATE RAIN WILL CONTINUE THROUGH MUCH IF NOT ALL OF THE MORNING HOURS FRIDAY. THIS AIRMASS IS SOMEWHAT SHALLOW BUT NOTICEABLY COLD AS TEMPERATURES RAPIDLY DROP AFTER FROPA. GIVEN THE COLD ADVECTION AND PRECIPITATION...DOUBT TEMPERATURES WILL REBOUND MUCH AT ALL DURING THE DAY FRIDAY. BUNDLE UP FOR OUTSIDE ACTIVITIES AND KEEP SOME RAIN GEAR HANDY. .LONG TERM...FRIDAY NIGHT THROUGH MONDAY NIGHT. HIGH PRESSURE WILL SETTLE IN FRIDAY NIGHT WITH CLEARING SKIES. LOWS SATURDAY MORNING WILL FALL INTO THE 20S AND 30S. COOL AGAIN SATURDAY BUT LIGHT WINDS AND SUNSHINE WILL MAKE IT FEEL A BIT BETTER. HIGH PRESSURE WILL SHIFT OFF THE EAST COAST EARLY NEXT WEEK WITH SOUTHERLY FLOW RETURNING AND NEAR NORMAL TEMPERATURES. PERHAPS A SLIGHT CHANCE OF A SHOWER OVER THE AREA MONDAY AS THE NEXT STORM SYSTEM BEGINS TO DEVELOP TO OUR WEST. MORE THAN LIKELY THIS WILL GET PUSHED BACK TO MID WEEK. && .AVIATION...12Z TAF DISCUSSION. MILD...MOIST AIR FLOWING NORTHWARD OVER CENTRAL ALABAMA WILL CONTINUE TO RESULT IN WIDESPREAD IFR/MVFR CIGS/VSBYS. RADARS INDICATED INCREASING SHOWER ACTIVITY OVER MISSISSIPPI WILL HEAD NORTHEAST TOWARD CENTRAL ALABAMA TAF SITES. QUASI-LINEAR CONVECTIVE SYSTEM OVER NORTHERN MISSISSIPPI AND CENTRAL TENNESSEE WILL MOVE INTO NORTHWEST ALABAMA AFTER 12Z. CONDITIONS WILL IMPROVE A LITTLE AFTER 18Z AS CIGS RISE TO 1500 TO 2500 FT WITH DAYTIME HEATING...HOWEVER SHOWERS/THUNDERSTORMS WILL LIKELY STILL BE AFFECTING THE NORTHERN FOUR TAF SITES OUT AHEAD OF AN APPROACHING COLD FRONT. PRECIPITATION WILL DECREASE IN COVERAGE AFTER 24/00Z...BUT IFR CIGS/VSBYS WILL BE INCREASING AGAIN BY 24/06Z AS THE COLD FRONT STALLS OVER THE AREA. 03 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 71 47 68 50 71 / 80 20 30 10 20 ANNISTON 73 53 70 53 74 / 60 20 20 10 20 BIRMINGHAM 73 55 71 56 75 / 70 20 20 10 20 TUSCALOOSA 75 55 76 57 77 / 60 30 20 10 30 CALERA 73 55 73 54 74 / 50 30 20 10 20 AUBURN 75 59 70 55 73 / 20 20 20 10 20 MONTGOMERY 78 58 78 54 78 / 20 20 20 10 20 TROY 78 60 77 55 77 / 10 10 10 10 20 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 88/12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 600 AM CST TUE NOV 23 2010 ALZ011>015-017>050-232358- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 600 AM CST TUE NOV 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE..TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
4 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2010Every state in 2010This day in weather historyWarnings in Alabama, November 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 270037, 270038, 270039, 270040.